| Model Number |
VAMF2626C150TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/20/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Film review: the reported endoleak could not be fully confirmed on the films provided; therefore the cause and type of endoleak could not be fully determined.Post-intervention ct¿s were not available for review of the reported endoleak after implantation of the second valiant captivia stent graft.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.While a type iiib endoleak cannot be fully ruled out, any contrast leakage observed was less than would normally be observed in these types of endoleak and analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported type iii endoleak.It is possible that a type ii endoleak from a nearby collateral vessel may have led to any minimal contrast leakage observed.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant captivia stent graft was implanted in an endovascular procedure.It was reported the patient was having unknown symptoms.An angiogram was performed which showed no evidence of a leak as per the physician, although it was stated by a radiologist there was a possibility of a type iii endoleak proximally.Intervention was performed approximately 2 years and 9 months post implant, and an additional valiant stent graft was implanted.Although there was no leak found, but the proximal seal zone was very short so it was decided to place a graft within the existing graft extending the existing graft by approximately 20mm.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is fine.
Additional Manufacturer Narrative
It was reported that the patient received a distal extension on (b)(6) 2021.Replaced a vamf 2828c150tu down to the celiac and it was placed perfectly.The patient is now in recovery planning to be discharged the day after the procedure.It was reported the distal extension was placed to cover an aneurysmal section from the distal margin in the existing graft to the celiac artery.The patient is doing fine.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.